MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REMOVAL SCREWDRIVER; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REMOVAL SCREWDRIVER; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 03.647.971
Medical Device Problem Codes Break (1069); Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The investigation could not be completed; no conclusion could be drawn.A review of the device history records has been requested.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during evaluation in the evaluation department, it was discovered that the removal screwdriver had a broken/missing tip.There were no procedure or patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is a synthes employee.Part: 03.647.971; lot: 8032129; manufacturing site: haegendorf; release to warehouse date: november 15, 2012.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device evaluation: investigation flow: broken.Visual inspection: visual inspection observed that the tip of the inner shaft of the removal screwdriver was broken off.There is very little surface wear for the age of the device (6 years old).The received condition was determined to agree with the complaint description and therefore the complaint is confirmed.The cause of the issue could not be determined based on the visual inspection.Dimensional inspection: the diameter of the shaft just proximal to the broken distal tip of the screwdriver measured ø1.186 mm which conforms to the specification of ø1.19 +0/-0.03 per drawing.Further dimensional inspection could not be performed on the removal screwdriver due to post-manufacturing deformation.Document/specification review: during the document/specification review the following drawings, reflecting the current and manufactured revision were reviewed: screw removal screwdriver.Innerdrive removal front.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The material was reviewed, and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.The exact cause of the complaint condition cannot be determined as the handling and the use of the device are unknown.The zero-p va surgical technique guide addresses recommended use.Step 1 under ¿implant removal¿ states that if the inner shaft is not fully engaged prior to attempting subsequent screw removal technique steps, breakage of the driver may occur and could potentially harm the patient.The technique guide also cautions that the removal screwdriver should only be used for screw removal; use of the removal screwdriver for screw insertion may lead to driver and/or implant breakage.Investigation conclusion: the distal tip of the inner shaft of the screw driver was observed to be broke; thus, the complaint is confirmed, and no new product design issues or manufacturing discrepancies were identified during this investigation.Based upon the investigation findings, no additional corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REMOVAL SCREWDRIVER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8066667
Report Number2939274-2018-54970
Device Sequence Number16630985
Product Code OVE
UDI-Device Identifier10705034720791
UDI-Public(01)10705034720791
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.647.971
Device Catalogue Number03.647.971
Device Lot Number8032129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1